MAUDE Adverse Event Report: VYAIRE MEDICAL OY MEDISORB¿ EF MULTI-ABSORBER, DISPOSABLE; ABSORBENT, CARBON-DIOXIDE

VYAIRE MEDICAL OY MEDISORB¿ EF MULTI-ABSORBER, DISPOSABLE; ABSORBENT, CARBON-DIOXIDE
Model Number MULTI ABSORBER EF, DISPOSABLE
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.On follow-up, the customer confirmed that the affected product caused the patient to inhale breaths from which c02 hadn't been removed.Also, fic02 was elevated to 9.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire medical that the m1173311 - multi absorber ef, disposable was not absorbing any co2.The reported issue happened during patient use; unknown patient impact.
 
Additional Manufacturer Narrative
Device evaluation: g3, g6, h2, h3, h6 and h10 production records showed no deviations from the specification of the device during manufacture.All units packed passed a 100% leak test and visual inspection.A review of the batch documentation under lot number l01a-01526 was within specifications on usp co2 absorption.The returned samples were received in such poor condition; the packaging did not state they were fragile units, and all canisters had cracks due to damage during transportation until our facilities, exposing the soda lime to the elements, making them unsuitable to be subjected to tests and reflecting accurate results.We conducted a thorough evaluation of retained samples (devices and material) from the same batch retained by the manufacturer.These units were subjected to visual inspections, leak tests, and usp co2 absorption assessments, and all retained samples successfully met the required standards.Possible causes of the lack of absorption could be issues linked to: a) the flow rate of gas through the absorber may be too high or too low, affecting the absorption efficiency; b) the equipment used to measure co2 levels may require calibration or maintenance; or c) human error, such as incorrect settings or adjustments during use.

Brand Name
MEDISORB¿ EF MULTI-ABSORBER, DISPOSABLE
Common Device Name
ABSORBENT, CARBON-DIOXIDE
Manufacturer (Section D)
VYAIRE MEDICAL OY
kuortaneenkatu 2
etela-suomen laani
helsinki
FI 
Manufacturer (Section G)
MOLECULAR PRODUCTS LTD
parkway harlow business park
harlow, essex CM19 5FR
UK   CM19 5FR
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key17506911
Report Number3010838917-2023-00070
Device Sequence Number17766280
Product Code CBL
UDI-Device Identifier10190752184336
UDI-Public(01)10190752184336(10)L01A-01526
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMULTI ABSORBER EF, DISPOSABLE
Device Catalogue NumberM1173311
Device Lot NumberL01A-01526
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown